Alert archive / Nebraska / Winter Storm Warnings in 2006

Winter Storm Warning 4, NWS Cheyenne, WY

March 18, 20067 counties in Nebraska

NWS Cheyenne, WY issued this winter storm warning at Mar 18, 2006, 4:30 AM MST for 7 counties in Nebraska. It took effect at Mar 18, 2006, 11:00 PM MST. It was in force for 36 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 18, 2006, 4:30 AM MST (11:30 UTC)
In effect from
Mar 18, 2006, 11:00 PM MST
Expired
Mar 20, 2006, 10:59 AM MST
In force
36 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 5:20 PM MSTSNOW 06 Nw Alliance, NE
Mar 19, 5:20 PM MSTSNOW 2Lorenzo, NE
Mar 19, 5:20 PM MSTSNOW 61 Nw Scotts Bluff Natio, NE
Mar 19, 5:20 PM MSTSNOW 66 Nw Alliance, NE
Mar 19, 5:20 PM MSTSNOW 79 Sw Chadron, NE
Mar 20, 9:00 AM MSTSNOW 7Alliance, NE
Mar 20, 9:00 AM MSTSNOW 9Chadron, NE
Mar 20, 9:00 AM MSTSNOW 10Kimball, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2063 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 181125
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
430 AM MST SAT MAR 18 2006

...SNOW TO RETURN TO THE HIGH PLAINS...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY CROSS THE AREA THIS 
WEEKEND...BRINGING A RELATIVELY LONG PERIOD OF UPSLOPE SNOWFALL 
MAINLY EAST OF THE MOUNTAINS AND ESPECIALLY IN THE NEBRASKA 
PANHANDLE.

NEZ001>003-182300-
/O.UPG.KCYS.WS.A.0004.060319T0600Z-060320T0600Z/
/O.NEW.KCYS.WS.W.0004.060319T0600Z-060320T0600Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
430 AM MST SAT MAR 18 2006

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

RAIN AND SNOW WILL BEGIN TO FALL OVER THE AREA THIS AFTERNOON...
AND BECOME MODERATE TO HEAVY SNOW THIS EVENING.  THE SNOW WILL TAPER 
OFF SOME BUT CONTINUE INTO SUNDAY NIGHT.  UP TO 8 INCHES OF SNOW 
WILL FALL IN THE AREA BY EARLY MONDAY MORNING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE 
EXPECTED. MODERATE WINDS WILL ALSO CAUSE SOME BLOWING AND DRIFTING 
SNOW. THIS WILL MAKE TRAVEL VERY HAZARDOUS BY SUNDAY NIGHT. 

$$

NEZ019>021-054-055-WYZ060-066>070-182300-
/O.CON.KCYS.WS.A.0004.060319T0600Z-060320T0600Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NIOBRARA-
LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...LUSK...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
430 AM MST SAT MAR 18 2006

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING. 

RAIN AND SNOW SHOWERS WILL DEVELOP OVER THE AREA THIS AFTERNOON... 
AND SWITCH OVER TO MOSTLY ALL SNOW THIS EVENING. MODERATE TO HEAVY 
SNOW COULD DEVELOP IN FAR EASTERN WYOMING AND THE SOUTHERN HALF OF 
THE PANHANDLE...ESPECIALLY SUNDAY AFTERNOON AND NIGHT. SNOWFALL OF 4 
TO 8 INCHES COULD OCCUR IN THE WATCH AREA BY EARLY MONDAY MORNING. 

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW 
THAT MAY IMPACT TRAVEL. PLEASE CONTINUE TO MONITOR THE LATEST 
FORECASTS.

$$
7 follow-up statements
000 
WWUS45 KCYS 182116
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
216 PM MST SAT MAR 18 2006

...SNOW TO RETURN TO THE HIGH PLAINS...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY CROSS THE AREA
THIS WEEKEND...BRINGING A RELATIVELY LONG PERIOD OF UPSLOPE
SNOWFALL MAINLY EAST OF THE MOUNTAINS AND ESPECIALLY IN THE
NEBRASKA PANHANDLE.

NEZ019>021-054-055-190530-
/O.UPG.KCYS.WS.A.0004.060319T0600Z-060320T0600Z/
/O.EXB.KCYS.WS.W.0004.060319T0600Z-060320T1800Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
216 PM MST SAT MAR 18 2006

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

RAIN AND SNOW SHOWERS WILL DEVELOP OVER THE AREA THIS
AFTERNOON... AND SWITCH OVER TO ALL SNOW THIS EVENING. MODERATE
TO HEAVY SNOW COULD DEVELOP IN FAR EASTERN WYOMING AND THE
SOUTHERN HALF OF THE PANHANDLE...ESPECIALLY SUNDAY AFTERNOON
THROUGH MID DAY MONDAY. SNOWFALL OF 6 TO 10 INCHES COULD OCCUR IN
THE WATCH AREA BY EARLY MONDAY MORNING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. MODERATE WINDS WILL ALSO CAUSE SOME BLOWING AND
DRIFTING SNOW. THIS WILL MAKE TRAVEL VERY HAZARDOUS BY SUNDAY
NIGHT.


$$

NEZ001>003-190530-
/O.EXT.KCYS.WS.W.0004.060319T0600Z-060320T1800Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
216 PM MST SAT MAR 18 2006

...WINTER STORM WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST MONDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING
TO 11 AM MST MONDAY. 

RAIN AND SNOW WILL BEGIN TO FALL OVER THE AREA THIS AFTERNOON...
AND BECOME MODERATE TO HEAVY SNOW THIS EVENING.  THE SNOW WILL
TAPER OFF SOME BUT CONTINUE INTO SUNDAY NIGHT. UP TO 10 INCHES OF
SNOW WILL FALL IN THE AREA BY EARLY MONDAY MORNING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. MODERATE WINDS WILL ALSO CAUSE SOME BLOWING AND
DRIFTING SNOW. THIS WILL MAKE TRAVEL VERY HAZARDOUS BY SUNDAY
NIGHT.

$$

WYZ060-066>070-190530-
/O.EXT.KCYS.WS.A.0004.060319T0600Z-060320T1800Z/
NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
INCLUDING THE CITIES OF...LUSK...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS
216 PM MST SAT MAR 18 2006

...WINTER STORM WATCH NOW IN EFFECT FROM 11 PM MST THIS EVENING
THROUGH MONDAY MORNING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM 11 PM MST THIS
EVENING THROUGH MONDAY MORNING. 

RAIN AND SNOW SHOWERS WILL DEVELOP OVER THE AREA THIS AFTERNOON...
AND SWITCH OVER TO SNOW THIS EVENING. MODERATE TO HEAVY SNOW
COULD DEVELOP IN FAR EASTERN WYOMING AND THE SOUTHERN HALF OF THE
PANHANDLE...ESPECIALLY SUNDAY AFTERNOON AND NIGHT. SNOWFALL OF 4
TO 8 INCHES COULD OCCUR IN THE WATCH AREA BY EARLY MONDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW THAT MAY IMPACT TRAVEL. PLEASE CONTINUE TO MONITOR THE
LATEST FORECASTS.

$$

COPLEY
000 
WWUS45 KCYS 190428
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
922 PM MST SAT MAR 18 2006

...SNOW WILL BE OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE TONIGHT THROUGH MONDAY MORNING...

.A STORM SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES TONIGHT 
THROUGH MONDAY MORNING. THE STORM WILL BRING A FAIRLY LONG 
PERIOD OF SURFACE UPSLOPE WIND FLOW TO THE REGION. THERE WILL
BE PERIODS OF HEAVY SNOW DURING THAT TIME...NAMELY UNTIL EARLY
THIS MORNING AND AGAIN SUNDAY AND SUNDAY NIGHT. LIGHTER SNOW WILL
THEN FALL FOR THE REST OF THE TIME PERIOD.

WYZ066>070-191230-
/O.UPG.KCYS.WS.A.0004.060319T0600Z-060320T1800Z/
/O.EXA.KCYS.WS.W.0004.060319T0600Z-060320T1800Z/
LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS
922 PM MST SAT MAR 18 2006

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL FALL OVER THE AREA THROUGH MONDAY MORNING AND WILL BE
HEAVY AT TIMES ON SUNDAY AND SUNDAY NIGHT. TOTAL SNOWFALL WILL
BE 5 TO 10 INCHES. IN ADDITION...EAST WINDS OF 15 TO 25 MPH
WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH SUNDAY
NIGHT. TRAVEL WILL BE HAZARDOUS DURING THIS LONG DURATION SNOW
EVENT. THE SNOW WILL DIMINISH IN INTENSITY MONDAY AFTERNOON. 

AS OF 9 PM...UP TO AN INCH OF SNOW HAS FALLEN IN THE LOWER 
ELEVATIONS OF THE WARNING AREA...WITH 2 TO 4 INCHES IN AND
NEAR THE LARAMIE RANGE. 

MOTORISTS SHOULD KEEP UP TO DATE WITH THIS WINTER STORM AND 
BE SURE TO CHECK THE LATESTR ROAD CONDITIONS AND WEATHER
FORECASTS BEFORE LEAVING.  

$$

WYZ064-191230-
/O.EXA.KCYS.WS.W.0004.060319T0600Z-060320T1800Z/
NORTH LARAMIE RANGE-
INCLUDING THE CITY OF...GARRETT
922 PM MST SAT MAR 18 2006

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. 

SNOW WILL FALL OVER THE AREA THROUGH MONDAY MORNING AND WILL BE 
HEAVY AT TIMES ON SUNDAY AND SUNDAY NIGHT. TOTAL SNOWFALL WILL BE 5 
TO 10 INCHES. IN ADDITION...EAST WINDS OF 15 TO 25 MPH WILL CAUSE 
AREAS OF BLOWING AND DRIFTING SNOW THROUGH SUNDAY NIGHT. TRAVEL WILL 
BE HAZARDOUS DURING THIS LONG DURATION SNOW EVENT. THE SNOW WILL 
DIMINISH IN INTENSITY MONDAY AFTERNOON. 

MOTORISTS SHOULD KEEP UP TO DATE WITH THIS WINTER STORM AND BE SURE 
TO CHECK THE LATESTR ROAD CONDITIONS AND WEATHER FORECASTS BEFORE 
LEAVING.  

$$

NEZ001>003-019>021-054-055-191230-
/O.CON.KCYS.WS.W.0004.060319T0600Z-060320T1800Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
922 PM MST SAT MAR 18 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
MONDAY...

SNOW WILL FALL OVER THE AREA THROUGH MONDAY MORNING AND WILL BE 
HEAVY AT TIMES ON SUNDAY AND SUNDAY NIGHT. TOTAL SNOWFALL WILL BE 5 
TO 10 INCHES. IN ADDITION...EAST WINDS OF 15 TO 25 MPH WILL CAUSE 
AREAS OF BLOWING AND DRIFTING SNOW THROUGH SUNDAY NIGHT. TRAVEL WILL 
BE HAZARDOUS DURING THIS LONG DURATION SNOW EVENT. THE SNOW WILL 
DIMINISH IN INTENSITY MONDAY AFTERNOON. 

AS OF 9 PM...A DUSTING OF NEW SNOW WAS REPORTED AT KIMBALL AND
SIDNEY WITH THE SNOW BECOMING HEAVIER.  

MOTORISTS SHOULD KEEP UP TO DATE WITH THIS WINTER STORM AND BE SURE 
TO CHECK THE LATESTR ROAD CONDITIONS AND WEATHER FORECASTS BEFORE 
LEAVING.  


$$

WYZ060-191230-
/O.UPG.KCYS.WS.A.0004.060319T0600Z-060320T1800Z/
/O.NEW.KCYS.SN.Y.0006.060319T0600Z-060320T1800Z/
NIOBRARA-
INCLUDING THE CITY OF...LUSK
922 PM MST SAT MAR 18 2006

...SNOW ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL FALL OVER THE AREA THROUGH MONDAY MORNING. TOTAL SNOWFALL 
WILL BE 4 TO 8 INCHES. TRAVEL WILL BE HAZARDOUS DURING THIS LONG 
DURATION SNOW EVENT. THE SNOW WILL DIMINISH IN INTENSITY MONDAY 
AFTERNOON. 

MOTORISTS SHOULD KEEP UP TO DATE WITH THIS WINTER STORM AND BE SURE 
TO CHECK THE LATESTR ROAD CONDITIONS AND WEATHER FORECASTS BEFORE 
LEAVING.  

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WYZ063-191230-
/O.NEW.KCYS.SN.Y.0006.060319T0600Z-060320T1800Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
922 PM MST SAT MAR 18 2006

...SNOW ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. 

SNOW WILL FALL OVER THE AREA THROUGH MONDAY MORNING. TOTAL SNOWFALL 
WILL BE 8 TO 12 INCHES. TRAVEL WILL BE HAZARDOUS DURING THIS LONG 
DURATION SNOW EVENT. THE SNOW WILL DIMINISH IN INTENSITY MONDAY 
AFTERNOON. 

MOTORISTS SHOULD KEEP UP TO DATE WITH THIS WINTER STORM AND BE SURE 
TO CHECK THE LATESTR ROAD CONDITIONS AND WEATHER FORECASTS BEFORE 
LEAVING.  

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WEILAND
000 
WWUS45 KCYS 191122
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
430 AM MST SUN MAR 19 2006

...LONG LASTING STORM TO CONTINUE TO BRING SNOW TO THE AREA...

.A STORM SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES TONIGHT THROUGH 
MONDAY MORNING. THE STORM WILL BRING A FAIRLY LONG PERIOD OF SURFACE 
UPSLOPE WINDS...WITH PERIODS OF HEAVIER SNOW ESPECIALLY LATE THIS 
AFTERNOON INTO MONDAY MORNING.  LIGHTER SNOW WILL FALL DURING THE 
REST OF THE TIME PERIOD.

NEZ001>003-019>021-054-055-WYZ064-066>070-192300-
/O.CON.KCYS.WS.W.0004.000000T0000Z-060320T1800Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...GARRETT...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS
430 AM MST SUN MAR 19 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. 

THERE WILL BE SOME SNOW THROUGH THE MID MORNING HOURS...FOLLOWED BY 
A BIT OF A LULL IN THE STORM.  SNOW SHOULD INCREASE IN THE AFTERNOON 
AND CONTINUE INTO MONDAY MORNING...AND THEN DECREASE BY MIDDAY 
MONDAY.  TOTAL STORM SNOWFALL WILL BE ABOUT 6 TO 12 INCHES ACROSS 
THE REGION.

MOTORISTS SHOULD EXPECT SLICK AND SNOWY ROADS WITH THIS STORM...
ESPECIALLY TONIGHT INTO MONDAY.  BE SURE TO CHECK THE LATEST ROAD 
CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING.

$$

WYZ060-063-192300-
/O.CON.KCYS.SN.Y.0006.000000T0000Z-060320T1800Z/
NIOBRARA-SNOWY RANGE-
INCLUDING THE CITIES OF...LUSK...CENTENNIAL
430 AM MST SUN MAR 19 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. 

THERE WILL BE SOME SNOW THROUGH THE MID MORNING HOURS...FOLLOWED BY 
A BIT OF A LULL.  SNOW SHOULD INCREASE IN THE AFTERNOON AND 
CONTINUE INTO MONDAY MORNING...AND THEN DECREASE BY MIDDAY MONDAY.  
TOTAL STORM SNOWFALL WILL BE ABOUT 4 TO 8 INCHES IN NIOBRARA 
COUNTY...WITH 6 TO 10 INCHES IN THE SNOWY RANGE.

MOTORISTS SHOULD EXPECT SLICK AND SNOWY ROADS WITH THIS STORM...
ESPECIALLY TONIGHT INTO MONDAY.  BE SURE TO CHECK THE LATEST ROAD 
CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING.

$$
000 
WWUS45 KCYS 192252
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MST SUN MAR 19 2006

NEZ001>003-019>021-054-055-WYZ064-066>070-201430-
/O.CON.KCYS.WS.W.0004.000000T0000Z-060320T1800Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...GARRETT...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS
352 PM MST SUN MAR 19 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. 

SNOW WILL INCREASE IN COVERAGE AND INTENSITY THROUGH LATE
AFTERNOON AND THIS EVENING. BY SUNRISE MONDAY THE SNOW WILL BEGIN
TO TAPER OFF. TOTAL STORM SNOWFALL WILL BE ABOUT 6 TO 10 INCHES IN
THE LARAMIE RANGE AND THE SOUTHEAST WYOMING PLAINS...AND 8 TO 15
INCHES IN THE WESTERN NEBRASKA PANHANDLE. 

MOTORISTS SHOULD EXPECT SLICK AND SNOWY ROADS WITH THIS STORM...
ESPECIALLY TONIGHT INTO MONDAY. BE SURE TO CHECK THE LATEST ROAD
CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING.

$$

WYZ060-063-201430-
/O.CON.KCYS.SN.Y.0006.000000T0000Z-060320T1800Z/
NIOBRARA-SNOWY RANGE-
INCLUDING THE CITIES OF...LUSK...CENTENNIAL
352 PM MST SUN MAR 19 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. 

SNOW WILL INCREASE THIS EVENING AND CONTINUE THROUGH LATE MONDAY
MORNING. TOTAL STORM SNOWFALL WILL BE ABOUT 4 TO 8 INCHES IN
NIOBRARA COUNTY...WITH 6 TO 10 INCHES IN THE SNOWY RANGE.

MOTORISTS SHOULD EXPECT SLICK AND SNOWY ROADS WITH THIS STORM...
ESPECIALLY TONIGHT INTO MONDAY.  BE SURE TO CHECK THE LATEST ROAD
CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING.

$$

SOWKO
000 
WWUS45 KCYS 200336
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
836 PM MST SUN MAR 19 2006

NEZ001>003-019>021-054-055-WYZ064-066>070-201145-
/O.CON.KCYS.WS.W.0004.000000T0000Z-060320T1800Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...GARRETT...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS
836 PM MST SUN MAR 19 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
MONDAY...

SNOW WILL FALL OVER THE AREA TONIGHT AND MONDAY.  HEAVY SNOW CAN
BE EXCPECTED IN MANY AREAS WITHIN THE WARNING THROUGH MIDNIGHT
WITH THE SNOWFALL THEN GRADUALLY DECREASING.  THIS IS 
ESPECIALLY THE CASE FOR MUCH OF LARAMIE COUNTY...GOSHEN AND
PLATTE COUNTIES AND WESTERN KIMBALL COUNTY IN NEBRASKA.
SNOWFALL RATES IN THE WARNING AREA THROUGH MIDNIGHT WILL BE AT
LEAST AN INCH PER HOUR...WITH 2 INCHES PER HOUR IN CHEYENNE...
PINE BLUFFS...TORRINGTON AND WHEATLAND.

TOTAL SNOWFALL BY SUNRISE WILL BE 8 TO 13 INCHES...WITH SEVERAL
MORE INCHES OF NEW SNOW LIKELY MONDAY MORNING.  ROADS WILL BE
SNOWPACKED AND VISIBILITIES VERY LOW.  TRAVEL...IF POSSIBLE...
WILL BE EXTREMELY HAZARDOUS. FORTUNATELY...WINDS WILL BE FROM
THE EAST AT 10 TO 20 MPH AND WILL CAUSE ONLY DRIFTING OF THE
SNOW. 

AS OF 8 PM...CHEYENNE AND PINE BLUFFS HAD 6 INCHES OF SNOW ON THE
GROUND AND TORRINGTON A FOOT.  INTERSTATE 80 WAS CLOSED TO THE
EAST OF CHEYENNE.  

MOTORISTS SHOULD BE SURE TO CHECK THE LATEST ROAD AND WEATHER
CONDITIONS AND FORECASTS BEFORE LEAVING. THIS IS A DANGEROUS
STORM...ESPECIALLY IN THE SOUTHEAST WYOMING PLAINS AND THE 
EXTREME SOUTHWEST PART OF THE NEBRASKA PANHANDLE FOR THE REST OF
TONIGHT. 


$$

WYZ060-063-201145-
/O.CON.KCYS.SN.Y.0006.000000T0000Z-060320T1800Z/
NIOBRARA-SNOWY RANGE-
INCLUDING THE CITIES OF...LUSK...CENTENNIAL
836 PM MST SUN MAR 19 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY...

SNOW WILL FALL OVER THE AREA AND WILL BE HEAVY AT TIMES THROUGH
MIDNIGHT. THE SNOW IS THEN EXPECTED TO SLOWLY DIMINISH IN 
INTENSITY THROUGH MONDAY. ADDITIONAL SNOWFALL WILL BE FROM 3 TO 8
INCHES TONIGHT WITH SEVERAL MORE INCHES LIKELY MONDAY MORNING.
TOTAL SNOWFALL WILL BE FROM 8 TO 12 INCHES FOR THIS STORM.
ROADS WILL BE SLICK AND TRAVEL WILL BE HAZARDOUS. 

MOTORISTS SHOULD BE SURE TO CHECK THE LATEST ROAD AND WEATHER
CONDITIONS AND FORECAST BEFORE LEAVING.  


$$

WEILAND
000 
WWUS45 KCYS 201215
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
515 AM MST MON MAR 20 2006

NEZ001>003-019>021-054-055-WYZ064-066>070-201800-
/O.CON.KCYS.WS.W.0004.000000T0000Z-060320T1800Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...GARRETT...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS
515 AM MST MON MAR 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

SOME LIGHT SNOW WILL CONTINUE TO FALL OVER THE AREA THISMORNING
BUT ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE JUST AN INCH OR
TWO. THERE WILL BE ENOUGH OF A BREEZE TO CREATE AREAS OF DRIFTING
SNOW.  ROADS WILL REMAIN SNOWPACKED.  

MOTORISTS SHOULD BE SURE TO CHECK THE LATEST ROAD AND WEATHER
CONDITIONS AND FORECASTS BEFORE LEAVING. 
 
$$

WYZ060-063-201800-
/O.CON.KCYS.SN.Y.0006.000000T0000Z-060320T1800Z/
NIOBRARA-SNOWY RANGE-
INCLUDING THE CITIES OF...LUSK...CENTENNIAL
515 AM MST MON MAR 20 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING...

SOME LIGHT SNOW WILL CONTINUE OVER THE AREA THIS MORNING BUT
LITTLE ADDITIONAL ACCUMULATIONS ARE EXPECTED. SOME DRIFTING SNOW
IS POSSBLE DUE TO LOCALLY GUSTY WINDS.

MOTORISTS SHOULD BE SURE TO CHECK THE LATEST ROAD AND WEATHER
CONDITIONS AND FORECAST BEFORE LEAVING.

$$
000 
WWUS45 KCYS 201759
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1059 AM MST MON MAR 20 2006

NEZ001>003-019>021-054-055-210000-
/O.CAN.KCYS.WS.W.0004.000000T0000Z-060320T1800Z/
/O.NEW.KCYS.WS.W.0005.060320T1800Z-060321T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1059 AM MST MON MAR 20 2006

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.
THIS WINTER STORM WARNING IS AN EXTENSION OF THE EARLIER WINTER
STORM WARNING.

SNOW WILL CONTINUE THROUGH THE AFTERNOON WITH ADDITIONAL
ACCUMULATIONS OF ONE TO THREE INCHES. THE HEAVIEST SNOW WILL FALL
SOUTHEAST OF AN ALLIANCE TO KIMBALL LINE. NORTHEAST WINDS OF 10 TO
20 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED 
VISIBILITIES.

MOTORISTS SHOULD BE SURE TO CHECK THE LATEST ROAD AND WEATHER
CONDITIONS AND FORECASTS BEFORE LEAVING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

WYZ064-066>070-201900-
/O.CAN.KCYS.WS.W.0004.000000T0000Z-060320T1800Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS
1059 AM MST MON MAR 20 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING THAT WAS IN EFFECT UNTIL 11 AM. AREAS OF LIGHT SNOW 
WILL CONTINUE THROUGH THE AFTERNOON.

$$

WYZ060-063-201900-
/O.CAN.KCYS.SN.Y.0006.000000T0000Z-060320T1800Z/
NIOBRARA-SNOWY RANGE-
INCLUDING THE CITIES OF...LUSK...CENTENNIAL
1059 AM MST MON MAR 20 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE SNOW
ADVISORY. AREAS OF LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Mar 18, 3:00 AM MST, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 18, 3:00 AM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 AM MST SAT MAR 18 2006

.SHORT TERM...TODAY THRU SUN...WILL GO AHEAD AND ISSUE WS WRNG FOR
NRN PART OF PNHNDL AS IT LOOKS LIKE THEY WILL HAVE BEST CHC AT THIS
TIME OF GETTING HVY SNOW.  REST OF WATCH IS STILL PRETTY IFFY...NAM
AND GFS DIFFERENT ON 500/700 MB FTRS WITH RESULTANT DIFFERENCES ON
PCPN AMTS/AREAS.  MODELS SUGGEST THERE MAY BE TWO PERIODS OF DECENT
PCPN...ONE TNGT OVER MAINLY THE NRN PNHNDL...THEN PERHAPS A LULL ON
SUN...WITH ANOTHER AREA OF DECENT PCPN DVLPG SUN AFTN INTO SUN NGT
ACRS SE WY INTO THE SRN PNHNDL.  HILITES LIKELY WILL ALSO NEED TO BE
EXTENDED THRU AT LEAST SUN NGT...AND PERHAPS INTO MIDDAY MON...BUT
LATER SHIFTS CAN FINE TUNE.  GLANCING AT SATELLITE PICS...SYSTEM
OVERALL HAS A LOT OF DVLPG TO DO...IT DOESNT LOOK THAT BAD RIGHT
NOW.  LOWER CLDS SHOULD DVLP NEXT FEW HRS (ALRDY ARE IN NERN CO) AND
SPRD ACRS MUCH OF PNHNDL THIS MRNG...AND THEN SPRD MORE WWD TNGT.

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY...LIGHT SNOW SHOULD
CONTINUE OVER MOST AREAS SUNDAY NIGHT BUT HEAVIER SNOW WILL SHIFT
EAST OF THE CWA.  SNOW TO TAPER OFF MONDAY AS SFC AND UPPER LOW
CONTINUE TO TREK EAST AND NORTHEAST OVER THE SRN PLAINS.  A BRIEF
BREAK EXPECTED TUESDAY BEFORE NEXT SYSTEM SPREADS SOME LIGHT SNOWS
INTO THE REGION LATE TUESDAY NIGHT AND WEDNESDAY.  REMAINDER OF WEEK
AND WEEKEND LOOKING GENERALLY DRY AS UPPER RIDGE BUILDS TO THE WEST
THOUGH A WEAK UPPER IMPULSE COULD BRING SOME MTN SNOW SHOWERS LATER
THURSDAY.  TEMPERATURES SLOWLY MODERATING THRU THE WEEK BUT WILL
HOLD UNDER GUIDANCE EARLY IN WEEK DUE TO EXPECTED SNOWCOVER
RETARDING WARMUP.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM 11 PM SATURDAY TO 11 PM SUNDAY FOR
     ZNS 60..66>70.
NE...WINTER STORM WARNING FROM 11 PM SATURDAY TO 11 PM SUNDAY FOR
     ZNS 1>3.
     WINTER STORM WATCH FROM 11 PM SATURDAY TO 11 PM SUNDAY FOR
     ZNS 19>21..54..55.

&&

LONG TERM....RE
Hazardous weather outlook, Mar 17, 2:29 PM MST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
229 PM MST FRI MAR 17 2006

NEZ001>003-019>021-054-055-WYZ060-066>070-182130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
229 PM MST FRI MAR 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING FOR THE NORTHERN NEBRASKA PANHANDLE AND PORTIONS
OF WYOMING ADJACENT TO THE LARAMIE RANGE. SNOW WILL BE LIKELY
SATURDAY THROUGH MONDAY AS A LOW PRESSURE SYSTEM MOVES INTO THE
ROCKIES. THE POTENTIAL EXISTS FOR SIGNIFICANT SNOW IN SOME AREAS
SATURDAY NIGHT AND SUNDAY. THE SNOW WILL DECREASE MONDAY BUT
ANOTHER WEATHER DISTURBANCE WILL BRING A CHANCE OF SNOW FOR
TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ059-061>065-182130-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-
229 PM MST FRI MAR 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW WILL BE LIKELY SATURDAY THROUGH MONDAY AS A LOW PRESSURE
SYSTEM MOVES INTO THE ROCKIES. THERE COULD BE SIGNIFICANT SNOW IN
SOME MOUNTAIN AREAS SATURDAY NIGHT THROUGH SUNDAY. THE SNOW WILL
DECREASE MONDAY BUT ANOTHER SYSTEM WILL BRING A CHANCE OF SNOW FOR
TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

COPLEY

Nearby

Winter Storm Warnings in Nebraska, 2006Winter Storm Warnings in Wyoming, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.